| Model Number |
8888102004HP |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/30/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the catheter had been implanted to the patient for 5 days and when trying to use it (dialysis was running through the dialysis lumens), the third port (pigtail) was not pulled on but the third port appeared to have just come off the pigtail.None of the lines were displaced which we would occur if pulled on hard enough to pull off a hub to the pigtail port.It was mentioned that the tubing was under the patient's head which probably helped to secure the line in place.Alcohol and chlorhexidine gluconate (chg) was used as cleaning agents on the device.There was nothing unusual observed on the device prior to use.They also utilized 70% ipa caps and normal twist was utilized to tighten the third port.As the patient was too unstable, a new product was placed on (b)(6) 2022 (tunneled hemodialysis line placed in interventional radiology/ir) to resolve the issue.The catheter was not repaired, it was clamped until it could be replaced, no repair was attempted.The procedure was completed.There was no blood loss.There was no patient injury.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, the catheter had been implanted to the patient for 5 days and when trying to use it (on dialysis via the red and blue lumen), the third port (pigtail) was not pulled on but the third port appeared to have just come off the pigtail.None of the lines were displaced which we would occur if pulled on hard enough to pull off a hub to the pigtail port.It was mentioned that the tubing was under the patient's head which probably helped to secure the line in place.Alcohol and chlorhexidine gluconate (chg) was used as cleaning agents on the device.There was nothing unusual observed on the device prior to use.They also utilized 70% ipa caps and normal twist was utilized to tighten the third port.As the patient was too unstable, a new product was placed on (b)(6) 2022 (tunneled hemodialysis line placed in interventional radiology/ir) to resolve the issue.The catheter was not repaired, it was clamped until it could be replaced, no repair was attempted.The procedure was completed.There was no blood loss.There was no patient injury.
Additional Manufacturer Narrative
Additional information: g1, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted a triple legacy mahurkar catheter.The third port had broken off from the extension tube and was not pictured.It was reported that the luer adapter detached from the extension tube.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.